Drug Elimination Questions: Quiz!

15 Questions | Total Attempts: 753

SettingsSettingsSettings
Please wait...
Drug Elimination Questions: Quiz!

.


Questions and Answers
  • 1. 
    Which of the following pairs of properties are common to most drug metabolites?
    • A. 

      Decreased water solubility, increased pharmacological activity

    • B. 

      Increased toxic potential, no pharmacological activity

    • C. 

      Decreased water solubility, decreased pharmacological activity

    • D. 

      Increased water solubility, no pharmacological activity

    • E. 

      Increased water solubility, increased toxic potential

  • 2. 
    Which of the following statements best defines the total clearance of a drug?
    • A. 

      The fraction of drug reaching the systemic circulation after administration

    • B. 

      The fraction of drug removed from the plasma per unit time

    • C. 

      The volume of plasma from which the drug is removed per unit time

    • D. 

      The volume of plasma cleared by the kidney per unit time

    • E. 

      The amount of drug removed from plasma per unit time

    • F. 

      The amount of drug biotransformed by the liver per unit time

  • 3. 
    A 34-year-old woman recently diagnosed with trichomoniasis started treatment with metronidazole, one tablet daily. Metronidazole has a hepatic clearance of 4.86 L/h and renal clearance of 0.54 L/h. On the assumption that only the liver and kidney are involved in the elimination of this drug, which percentage of the administered drug will be eliminated by the liver?
    • A. 

      20%

    • B. 

      40%

    • C. 

      50%

    • D. 

      60%

    • E. 

      70%

    • F. 

      90%

  • 4. 
    A drug has a total clearance of 300 mL/min and 20% of the drug is eliminated as such by the kidney. On the assumption that, in this case, only the liver and kidney are involved in the elimination processes, which of the following will be the hepatic clearance of that drug (inmL/min)?
    • A. 

      30

    • B. 

      60

    • C. 

      120

    • D. 

      180

    • E. 

      240

    • F. 

      300

  • 5. 
    • A. 

      500

    • B. 

      800

    • C. 

      1200

    • D. 

      1500

    • E. 

      2000

  • 6. 
    A 55-year old woman with the chronic obstructive pulmonary disease has been receiving theophylline, a drug biotransformed by CYP1A2 isozyme. A few days ago the patient started taking erythromycin (a macrolide antibiotic) for an upper respiratory tract infection. Knowing that a pharmacokinetic interaction can occur between erythromycin and theophylline, which of the following statements best explains the risk of overdose toxicity of these drugs?
    • A. 

      Theophylline: risk increased

    • B. 

      Theophylline: risk unaffected

    • C. 

      Theophylline: risk decreased

    • D. 

      Erythromycin: risk increased

    • E. 

      Erythromycin: risk decreased

    • F. 

      Erythromycin: risk much increased

  • 7. 
    A 61-year-old man suffering from epilepsy had been receiving carbamazepine, an anticonvulsant drug biotransformed by CYP3A4 isozyme. A few days ago the patient felt annoying heartburn and started taking an over the counter preparation containing cimetidine, an inhibitor of most cytochrome P450 isozymes. Which of the following events most likely occurred after a few days of cimetidine therapy?
    • A. 

      Plasma levels of carbamazepine were decreased

    • B. 

      Pharmacological effects of carbamazepine were reduced

    • C. 

      The therapeutic index of carbamazepine was increase

    • D. 

      Plasma levels of cimetidine were decreased

    • E. 

      The risk of overdose toxicity of carbamazepine was increased

  • 8. 
    A 35-year-old Caucasian man complained of tingling sensation in his limbs and that his arms sometimes felt heavy. The man, recently diagnosed with pulmonary tuberculosis, had been receiving isoniazid and rifampin for 2 months. He was diagnosed with peripheral neuropathy, a known adverse effect of isoniazid. Which of the following events most likely caused the patient’s symptoms and signs?
    • A. 

      Rifampin-induced inhibition of isoniazid metabolism

    • B. 

      Worsening of the disease, in spite of the therapy

    • C. 

      Allergic reaction to rifampin

    • D. 

      Inherited deficiency of N-acetyltransferase

    • E. 

      Allergic reaction to isoniazid

  • 9. 
    A 52-year-old man, suffering from adult autism and violent behavior, started a treatment which included buspirone, two tablets daily. The drug underwent a large first pass effect. Which of the following pharmacokinetic properties of the drug was most likely affected by this large first pass loss?
    • A. 

      Volume of distribution

    • B. 

      Oral bioavailability

    • C. 

      Renal clearance

    • D. 

      Sublingual bioavailability

    • E. 

      Intramuscular bioavailability

  • 10. 
    Which of the following factors can affect the renal clearance of a drug?
    • A. 

      Oral bioavailability

    • B. 

      PKa

    • C. 

      Route of administration

    • D. 

      Administered dose

    • E. 

      Volume of distribution

  • 11. 
    The pharmacokinetics of a new drug was studied in a healthy volunteer. Urine and plasma samples were collected 1 hour after the IV administration of a test dose. Drug concentration was 40 mg/mL in urine and 1 mg/mL in plasma. The urine output of this subject was 1.44 liters/daily. Which of the following was most likely the renal clearance of that drug, in mL/min)?
    • A. 

      40

    • B. 

      30

    • C. 

      20

    • D. 

      50

    • E. 

      60

    • F. 

      10

  • 12. 
    A 52-year-old woman, suffering from renal insufficiency, developed pneumonia due to Pseudomonas aeruginosa, and treatment with ceftazidime was planned. Ceftazidime is eliminated almost entirely by the kidney and its clearance in this patient was estimated to be 25 mL/min (normal: 100 mL/min). Assuming that the standard therapeutic dose of ceftazidime is 1 g/daily, which of the following was most likely the initial dose (in g/die) given to the patient?
    • A. 

      0.05

    • B. 

      0.10

    • C. 

      0.25

    • D. 

      0.75

    • E. 

      1.5

    • F. 

      1.8

  • 13. 
    The pharmacokinetics of a new drug was studied in a young healthy volunteer. The following data were obtained: - Volume of distribution 347 L - Oral bioavailability: 10% - Metabolism by the liver 80% - Renal clearance 5 mL/min. Which of the following statements best explains the reason for the low renal clearance of that drug?
    • A. 

      The drug is mainly eliminated by the liver

    • B. 

      The drug is extensively reabsorbed by the renal tubule

    • C. 

      The drug is actively secreted by the renal tubule

    • D. 

      The drug is filtered very slowly by the glomerulus

    • E. 

      The drug has a very low oral bioavailability

    • F. 

      The drug has a large volume of distribution

  • 14. 
    The elimination of a new drug was studied in a healthy volunteer. It was found that : - The drug was totally eliminated by the kidney. - The GFR was 140 mL/min. - About 50% of the drug was reabsorbed by the renal tubule. Which of the following) was most likely the renal clearance of that drug (in mL/min)?
    • A. 

      180

    • B. 

      240

    • C. 

      60

    • D. 

      82

    • E. 

      70

  • 15. 
    The renal clearance of a drug is 55 mL/min when the pH of the urine is 8, and 110 mL/min when the pH of the urine is 5. Which of the following is most likely the chemical nature of that drug?
    • A. 

      Weak base

    • B. 

      Non ionizable

    • C. 

      Weak acid

    • D. 

      Strong base

    • E. 

      Strong acid